Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 57, NWS Cheyenne, WY

May 27, 20185 counties in Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 27, 2018, 6:46 PM MDT for 5 counties in Nebraska. It was in force for 44 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2018, 6:46 PM MDT (00:46 UTC)
Expired
May 27, 2018, 7:30 PM MDT
In force
44 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Banner County, NE, Box Butte County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 153 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 7:03 PM MDTHAIL 1Gering, NE
May 27, 7:12 PM MDTHAIL 0.5Harrisburg, NE
May 27, 7:15 PM MDTTSTM WND DMG7 Ne Scottsbluff, NEAN IRRIGATION PIVOT WAS BLOWN OVER NEAR CR 26 AND LAKE MINITARE.
May 27, 7:18 PM MDTHAIL 0.75Scottsbluff, NE
May 27, 7:32 PM MDTTSTM WND DMG2 Ssw Minatare, NE2 POWER POLES BLOWN DOWN ALONG COUNTY ROAD A.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:05 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2018-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2018-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
497 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
2715 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

724 
WUUS55 KCYS 280046
SVRCYS
NEC007-013-123-157-165-280130-
/O.NEW.KCYS.SV.W.0057.180528T0046Z-180528T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
646 PM MDT SUN MAY 27 2018

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  Box Butte County in the Panhandle of Nebraska...
  Scotts Bluff County in the Panhandle of Nebraska...
  Western Morrill County in the Panhandle of Nebraska...
  Northern Banner County in the Panhandle of Nebraska...
  Southeastern Sioux County in the Panhandle of Nebraska...

* Until 730 PM MDT

* At 646 PM MDT, severe thunderstorms were located along a line
  extending from 10 miles southwest of Hubbard Hill to near Wildcat
  Hills State Recreation Area to near Redington, moving northeast at
  70 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Scottsbluff, Alliance, Gering, Mitchell, Bayard, Terrytown,
  Minatare, Hemingford, Wildcat Hills State Recreation Area, Alliance
  Airport, Angora, Wildcat Hills Campground, Hubbard Hill, Berea,
  Lake Minatare, Wild Horse Butte, Lake Minatare Campground, Chimney
  Rock State Park, Scotts Bluff National Monument and Kilpatrick
  Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cheyenne.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4145 10334 4155 10364 4155 10401 4217 10379
      4239 10312 4244 10275 4210 10274 4209 10273
TIME...MOT...LOC 0046Z 211DEG 60KT 4171 10392 4173 10356 4163 10324 

HAIL...1.00IN
WIND...60MPH
 
$$

Claycomb
4 follow-up statements
761 
WWUS55 KCYS 280048
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
648 PM MDT SUN MAY 27 2018

NEC007-013-123-157-165-280130-
/O.CON.KCYS.SV.W.0057.000000T0000Z-180528T0130Z/
Box Butte NE-Scotts Bluff NE-Morrill NE-Banner NE-Sioux NE-
648 PM MDT SUN MAY 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR BOX BUTTE...SCOTTS BLUFF...WESTERN MORRILL...NORTHERN BANNER AND
SOUTHEASTERN SIOUX COUNTIES...

At 648 PM MDT, severe thunderstorms were located along a line
extending from 8 miles west of Wildcat Hills Campground to near
Wildcat Hills State Recreation Area to near Redington, moving
northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Scottsbluff, Alliance, Gering, Mitchell, Bayard, Terrytown, Minatare,
Hemingford, Wildcat Hills State Recreation Area, Alliance Airport,
Angora, Wildcat Hills Campground, Hubbard Hill, Berea, Lake Minatare,
Wild Horse Butte, Lake Minatare Campground, Chimney Rock State Park,
Scotts Bluff National Monument and Kilpatrick Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4145 10334 4155 10364 4155 10401 4217 10379
      4239 10312 4244 10275 4210 10274 4209 10273
TIME...MOT...LOC 0048Z 218DEG 38KT 4169 10383 4171 10358 4163 10322 

HAIL...1.00IN
WIND...60MPH
 
$$

Claycomb
979 
WWUS55 KCYS 280106
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
706 PM MDT SUN MAY 27 2018

NEC007-013-123-157-165-280130-
/O.CON.KCYS.SV.W.0057.000000T0000Z-180528T0130Z/
Box Butte NE-Scotts Bluff NE-Morrill NE-Banner NE-Sioux NE-
706 PM MDT SUN MAY 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR BOX BUTTE...SCOTTS BLUFF...NORTHWESTERN MORRILL...NORTHERN BANNER
AND SOUTHEASTERN SIOUX COUNTIES...

At 705 PM MDT, severe thunderstorms were located along a line
extending from near Mitchell to near Lake Minatare Campground to
South Bayard Junction, moving north at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Scottsbluff, Alliance, Gering, Mitchell, Bayard, Terrytown, Minatare,
Hemingford, Wildcat Hills State Recreation Area, Alliance Airport,
Angora, Wildcat Hills Campground, Hubbard Hill, Berea, Lake Minatare,
Wild Horse Butte, Lake Minatare Campground, Chimney Rock State Park,
Scotts Bluff National Monument and Kilpatrick Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4159 10338 4161 10361 4161 10396 4217 10379
      4239 10312 4244 10275 4210 10274 4209 10273
TIME...MOT...LOC 0105Z 199DEG 32KT 4199 10381 4188 10350 4172 10334 

HAIL...1.00IN
WIND...60MPH
 
$$

Claycomb
522 
WWUS55 KCYS 280122
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
722 PM MDT SUN MAY 27 2018

NEC007-013-123-157-165-280130-
/O.CON.KCYS.SV.W.0057.000000T0000Z-180528T0130Z/
Box Butte NE-Scotts Bluff NE-Morrill NE-Banner NE-Sioux NE-
722 PM MDT SUN MAY 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR WESTERN BOX BUTTE...SCOTTS BLUFF...NORTHWESTERN MORRILL...
NORTHERN BANNER AND SOUTHEASTERN SIOUX COUNTIES...

At 721 PM MDT, severe thunderstorms were located along a line
extending from 6 miles south of Flahertys Corner to 7 miles west of
Kilpatrick Lake to near Lake Minatare Campground, moving northeast at
75 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Scottsbluff, Gering, Mitchell, Bayard, Terrytown, Minatare,
Hemingford, Wildcat Hills State Recreation Area, Lake Minatare
Campground, Chimney Rock State Park, Scotts Bluff National Monument,
Kilpatrick Lake, Hubbard Hill, Moomaws Corner, Scottsbluff Airport,
Lake Minatare, South Bayard Junction, Lake Alice, Wildcat Hills
Campground and Melbeta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4170 10332 4169 10356 4173 10390 4217 10379
      4239 10312 4231 10301 4199 10304
TIME...MOT...LOC 0121Z 218DEG 65KT 4223 10349 4209 10344 4188 10346 

HAIL...1.00IN
WIND...60MPH
 
$$

Claycomb
800 
WWUS55 KCYS 280126
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
726 PM MDT SUN MAY 27 2018

NEC007-013-123-157-165-280135-
/O.EXP.KCYS.SV.W.0057.000000T0000Z-180528T0130Z/
Box Butte NE-Scotts Bluff NE-Morrill NE-Banner NE-Sioux NE-
726 PM MDT SUN MAY 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BOX BUTTE...SCOTTS
BLUFF...NORTHWESTERN MORRILL...NORTHERN BANNER AND SOUTHEASTERN SIOUX
COUNTIES WILL EXPIRE AT 730 PM MDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However heavy rain
is still possible with these thunderstorms.

A severe thunderstorm watch remains in effect until 800 PM MDT for
the Panhandle of Nebraska.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cheyenne.

LAT...LON 4170 10332 4169 10356 4173 10390 4217 10379
      4239 10312 4231 10301 4199 10304
TIME...MOT...LOC 0125Z 211DEG 60KT 4229 10344 4215 10339 4194 10341 

$$

Claycomb

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:00 PM MDT, 4 hours 46 minutes earlier.

Area forecast discussion, May 27, 2:00 PM MDT, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
200 PM MDT Sun May 27 2018

.SHORT TERM...(This evening through Monday)
Issued at 120 PM MDT Sun May 27 2018

...Mesoscale update...

...SEVERE THUNDERSTORM WATCH 123 IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A few storms have developed west of the Laramie Range in the higher
terrain to the west of Interstate 25. Visible satellite also
showed agitated cumulus south across the front range of
colorado.This is indicative of the unstable environment with
steep lapse rates and between 1500 and 2500 j/kg of MLCAPE. The
latest observations from the KCYS Vertical Wind Profiler show
15-20 kts 0-1 km shear and 40+ kts 0-3 km shear. This is very
favorable for low level updraft rotation with discrete storms. Mid
level mesocyclones have been noted in several storms to the west.
As storms move off the higher terrain and into the low level
moisture, they will pose a threat for large hail, damaging winds,
and an isolated tornado or two. One question that remains is the
quality of the low level moisture. Cheyenne has held steady in the
mid 50s which would keep T/TD spreads relatively low. This would
help keep LCLs lower and potential increase the threat for a
tornado. The other question is storm coverage. If many storms form
and the moisture content is too low, storm interactions and
outflow should shift the focus toward damaging winds and large
hail as storms congeal. Trends will continue to be monitored as
more storms develop and move into a favorable environment for
severe weather.

...Today, Tonight...

Rounds of showers and thunderstorms will develop and move slowly
northeastward. Some storms could be severe and produce large
hail, damaging winds, and isolated tornadoes. There will also be a
threat for flash flooding as storms congeal into a cluster after
sunset. Will continue the Flash Flood watch until midnight
tonight. Overall forecast is on track and not much was changed
from the last issuance. Clouds will limit the temperatures
somewhat tomorrow especially if showers and thunderstorms persist
through the night, as some models suggest. This also lends
importance to the severe threat for Monday. Details with that
environment will be affected by what happens with the convection
today. A few severe storms will be possible with large hail,
strong winds, and an isolated tornado.

.LONG TERM...(Monday night through Sunday)
Issued at 120 PM MDT Sun May 27 2018

An active period of weather is expected through the long term as
an upper low moves slowly across the plains. Showers and
thunderstorms ongoing Monday night will continue overnight into
Tuesday. Models show good QPF signals across the area thanks to
the lift from the upper level low. The rain and clouds should keep
high temperatures cooler on Tuesday with some more showers and
thunderstorms. The severe threat is low for Tuesday but could
possibly increase as models converge on a solution. Wednesday
will start a bit of a warm up trend as as showers and storms
become more isolated through the period. High temperatures will
be back up into the low to mid 80s across southeastern Wyoming and
western Nebraska by Wednesday afternoon. Thursday will be the
warmest day of the week with upper 80s to near 90 returning to the
Panhandle. Isolated showers and storms will be possible along an
approaching cool front Friday and Saturday along with some
stronger west winds along the front. Temps on Sunday will be more
mild as a shortwave ridge builds in. This will keep most of the
rain chances at bay in the longer term.

&&

.AVIATION...(For the 18Z TAFS through Monday morning)

Main forecast challenge will be the timing and coverage of
convection this afternoon and possibly through tonight.
Thunderstorms are expected to develop between 19z to 22z for the
southeast Wyoming terminals, but closer to 23z Sunday to 03z Monday
for western Nebraska. There is indication that showers and
thunderstorms may redevelop late this evening through tonight, so
kept a mention of VCTS through the overnight hours.  In addition,
some low stratus and fog is possible after 09z and into Monday
morning, mainly for KLAR and KCYS.

&&

.FIRE WEATHER...
Issued at 120 PM MDT Sun May 27 2018

Fire weather concerns are low through the period. An upper level
low pressure system will bring active weather to Wyoming and
Nebraska. Rounds of showers and thunderstorms will keep relative
humidities high and bring wetting rain through the week limiting
the overall fire danger.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flash Flood Watch until midnight MDT tonight for WYZ101>103-
 106>108. Severe Thunderstorm Watch 123 until 8 pm MDT for
WYZ101-119

NE...Flash Flood Watch until midnight MDT tonight for NEZ095-096.
 Severe Thunderstorm Watch 123 until 8 pm MDT.

&&

SHORT TERM...ADL
LONG TERM...ADL
AVIATION...TJT
FIRE WEATHER...ADL
Hazardous weather outlook, May 27, 12:58 PM MDT, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1258 PM MDT Sun May 27 2018

WYZ101-103>119-281900-
Converse County Lower Elevations-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
1258 PM MDT Sun May 27 2018

This hazardous weather outlook is for southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A Severe Thunderstorm Watch is in effect for southeast Wyoming
this afternoon until 800 pm MST. Thunderstorms are currently
developing south of Interstate 80, but will gradually move north
and east through the afternoon. A few storms could be severe,
with large hail and damaging winds the primary hazards. A brief
tornado is also possible.

In addition, some storms will likely produce heavy rainfall. This
may lead to localized flash flooding. A Flash Flood Watch has been
issued for portions of east central Wyoming and the northern
Nebraska Panhandle.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Scattered to numerous thunderstorms are possible again on Monday
afternoon and evening, especially along and east of the Laramie
Range.

Thunderstorms are possible again on Monday afternoon and evening,
especially along and east of the Laramie Range. A few storms could
be severe, with large hail, damaging winds, and perhaps an
isolated tornado.

.Spotter information statement...

Spotters are urged to report severe weather to the National
Weather Service.

NEZ002-003-019>021-054-055-095-096-WYZ102-281900-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Niobrara County-
1258 PM MDT Sun May 27 2018

This hazardous weather outlook is for portions of western
Nebraska and east central Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A Severe Thunderstorm Watch is in effect until 800 pm MST, but
this Watch will likely be extended through late this evening.
Thunderstorms are currently developing south of Interstate 80
across southeast Wyoming, but will gradually move north and east
through the afternoon. A few storms could be severe, with large
hail and damaging winds the primary hazards.

In addition, some storms will likely produce heavy rainfall. This
may lead to localized flash flooding. A Flash Flood Watch has been
issued for portions of east central Wyoming and the northern
Nebraska Panhandle.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Scattered to numerous thunderstorms are possible again on Monday
afternoon and evening, especially along and east of the Laramie
Range.

Thunderstorms are possible again on Monday afternoon and evening,
especially along and east of the Laramie Range. A few storms could
be severe, with large hail, damaging winds, and perhaps an
isolated tornado.

.Spotter information statement...

Spotters are urged to report severe weather to the National
Weather Service.

In the hours before

Special weather statement, May 27, 5:42 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
542 PM MDT SUN MAY 27 2018

WYZ107-108-280030-
East Platte County WY-Goshen County WY-
542 PM MDT SUN MAY 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 630 PM MDT...

At 542 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Chugwater, or 25 miles southeast of Wheatland, moving
north at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Slater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 800 PM MDT for
southeastern Wyoming.

LAT...LON 4170 10473 4210 10488 4213 10451 4172 10450
      4170 10464
TIME...MOT...LOC 2342Z 172DEG 22KT 4176 10466

Allen
Local storm report, May 27, 5:54 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
554 PM MDT SUN MAY 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             12 E CHUGWATER          41.76N 104.59W
05/27/2018  E0.88 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, May 27, 6:11 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
611 PM MDT SUN MAY 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     SIDNEY                  41.13N 102.97W
05/27/2018  M54 MPH          CHEYENNE           NE   TRAINED SPOTTER

&&

BCHAPMAN
Special weather statement, May 27, 6:13 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
613 PM MDT SUN MAY 27 2018

WYZ108-280100-
Goshen County WY-
613 PM MDT SUN MAY 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GOSHEN COUNTY UNTIL 700
PM MDT...

At 613 PM MDT, Doppler radar was tracking a strong thunderstorm near
Veteran, or 15 miles southwest of Torrington, moving north at 45 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Lingle, Yoder, Jay Em, Veteran and Hwy 85 At Dry Rawhide Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 800 PM MDT for
southeastern Wyoming.

LAT...LON 4182 10429 4185 10452 4250 10446 4246 10410
TIME...MOT...LOC 0013Z 188DEG 38KT 4192 10439

Allen
Local storm report, May 27, 6:19 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
619 PM MDT SUN MAY 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND GST     SIDNEY                  41.13N 102.97W
05/27/2018  M64 MPH          CHEYENNE           NE   ASOS

&&

BCHAPMAN
Special weather statement, May 27, 6:34 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
634 PM MDT SUN MAY 27 2018

NEZ095-WYZ102-108-280115-
North Sioux NE-Goshen County WY-Niobrara County WY-
634 PM MDT SUN MAY 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX...CENTRAL
NIOBRARA AND NORTHERN GOSHEN COUNTIES UNTIL 715 PM MDT...

At 634 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Lance Creek to 10 miles
east of Lusk. Movement was northeast at 30 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Redbird, Lance Creek and Van Tassell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 800 PM MDT for
the Panhandle of Nebraska...and southeastern and east central
Wyoming.

LAT...LON 4335 10416 4326 10405 4300 10405 4300 10390
      4257 10416 4286 10446 4287 10486 4336 10467
TIME...MOT...LOC 0034Z 203DEG 27KT 4293 10473 4292 10443 4277 10424

Allen

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 6:22 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill38 min
May 27, 6:40 PM MDTSevere Thunderstorm WarningCYSSioux50 min
May 27, 7:04 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux56 min
May 27, 7:18 PM MDTTornado WarningCYSBox Butte, Dawes26 min
May 27, 7:26 PM MDTAreal Flood WarningCYSScotts Bluff, Sioux6 hr
May 27, 8:03 PM MDTSpecial Weather StatementCYSDawes57 min
May 28, 1:07 AM MDTAreal Flood AdvisoryCYSCheyenne3 hr
May 28, 2:36 AM MDTFlash Flood WatchCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more24 hr
May 28, 5:39 PM MDTSevere Thunderstorm WarningCYSKimball66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.